MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE PROXIMAL FEMUR NAIL; INTRAMEDULLARY FIXATION ROD SYSTEM

CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE PROXIMAL FEMUR NAIL; INTRAMEDULLARY FIXATION ROD SYSTEM
Model Number Proximal Femur Nail
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 03/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The involved item was received and underwent an examination by the company.Examination of the nail, including microscopic visual inspection, indicated it had a fatigue fracture.Examination of the production records of the involved device indicated the implant was manufactured according to specification.Breakage of proximal femur nails is known and documented in the literature, with reported rates that range from 0.2% to 5.6%(1).The risk of implant fatigue failure increases in the case of pathological fractures, like in the reported case.The reported case involved a (b)(6) year old patient with a tumor.Importantly, nail withheld for more than 9 months which is considered a long period in cases with compromised bone healing.(1) johnson na et al., risk factors for intramedullary nail breakage in proximal femoral fractures: a 10-year retrospective review.Ann r coll surg engl.2017; 99(2): 145-150.
 
Event or Problem Description
A proximal femur nail was implanted to treat a pathologic fracture (oncological patient) in (b)(6).More than 9 months post-operation, nail broke at the sub-trochanteric area and was replaced with a metal nail in a revision surgery.

Brand Name
PICCOLO COMPOSITE PROXIMAL FEMUR NAIL
Common Device Name
INTRAMEDULLARY FIXATION ROD SYSTEM
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS  4672411
MDR Report Key10028610
Report Number9615128-2020-00005
Device Sequence Number777035
Product Code HSB
UDI-Device Identifier07290109336534
UDI-Public(01)07290109336534(17)220901(10)PPF01196
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K153536
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2022
Device Model NumberProximal Femur Nail
Device Catalogue NumberPPFR11420
Device Lot NumberPPF01196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2020
Initial Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR